MAUDE Adverse Event Report: ETHICON, INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON, INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8702H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: "1.Were there any patient consequences and/or adverse events (i.E.Infection/complication etc)? noted that you have selected ¿yes¿ for the question ¿was there any reported patient or user harm?¿ ans: no.2.Was the surgery completed successfully? if yes, how? ans: yes, completed using different suture.3.Did the broken parts/pieces fall inside patient¿s body? if yes, were all parts/pieces retrieved successfully from the patient¿s body? ans: yes, managed to retrieve.Since our ep needles are not magnetic, customer would like to know how to overcome it when the needle separates again.Customer would like to have a customer letter.4.What is the patient¿s current status? ans: recovered." further clarified with sales rep regarding q1.Received sales rep response as below: question: for q1, we noted that you have selected ¿yes¿ for the question ¿was there any reported patient or user harm?¿ when raising the complaint.Could you clarify what was the patient/user harm or was it mistakenly selected as ¿yes¿? ans: "my apologies for filling it wrongly.There was no harm on patient and i checked ¿yes¿ as i wanted to highlight there could be potential harm since the needle separated from the suture.I have misunderstood the question.Anyway, patient is well and have been discharged." additional h11: prlne blu 24in 7-0 d/a bv-1 ep (ep8702h) : lot/batch number: 10267j list any j&j products that were utilized during the case but did not contribute to the reported event.*** was there any reported patient or user harm? yes *** did the patient/user require any medical or surgical intervention as a result of the event?.No ***.Did the patient/user require extended hospitalization as a result of the event? no ***.What is the patient¿s/user¿s status/outcome following the event? needle separated, hard to retrieved but manage to retrieve.Since our ep needles are not magnetic, customer would like to know how to overcome it when the needle separates again.*** was there a significant delay? no ***.If available, provide the product order number (po).***.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2026 and suture was used.During the procedure, suture separated from the needle during anastomosis.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON, INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25001655
Report Number2210968-2026-04537
Device Sequence Number9885097
Product Code GAW
UDI-Device Identifier10705031206793
UDI-Public(01)10705031206793(17)290630(10)10267J
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8702H
Device Lot Number10267J
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/29/2026
06/23/2026
06/27/2026
Initial Report FDA Received Date04/27/2026
Supplement Report FDA Received Date06/16/2026
06/25/2026
07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown